Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 33, NWS San Angelo, TX

May 1, 2007McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this tornado warning at May 1, 2007, 3:37 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2007, 3:37 PM CDT (20:37 UTC)
Expired
May 1, 2007, 4:00 PM CDT
In force
23 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 123 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 012038
TORSJT
TXC307-411-012100-
/O.NEW.KSJT.TO.W.0033.070501T2037Z-070501T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...
  WEST CENTRAL SAN SABA COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 400 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A TORNADO 3 MILES NORTHEAST OF ROCHELLE...OR ABOUT 13 MILES        
  NORTHEAST OF BRADY...MOVING SOUTHEAST AT 10 MPH. SPOTTERS ARE      
  WATCHING A TORNADO AT TIMES NEAR ROCHELLE. A TORNADO HAS BEEN      
  CONFIRMED.

* THE TORNADO IS EXPECTED TO BE NEAR...
  US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE AND HALL BY 400 PM
  CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

LAT...LON 3140 9929 3127 9936 3108 9909 3127 9895

$$
1 follow-up statement
000 
WWUS54 KSJT 012048
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT TUE MAY 1 2007

TXC307-411-012100-
/O.CON.KSJT.TO.W.0033.000000T0000Z-070501T2100Z/
MCCULLOCH TX-SAN SABA TX-
348 PM CDT TUE MAY 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR WEST
CENTRAL SAN SABA AND EAST CENTRAL MCCULLOCH COUNTIES...

AT 346 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ROCHELLE...OR ABOUT 12 MILES NORTHEAST OF
BRADY...MOVING SOUTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE AND HALL BY 400 PM
  CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HEN 
EGG SIZE HAIL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3140 9929 3127 9936 3108 9909 3127 9895

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 12:46 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 1, 12:46 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1246 PM CDT TUE MAY 1 2007

.AVIATION...
BIG QUESTION FOR THIS AFTERNOON CONTINUES TO BE THUNDERSTORM
CHANCES. MAIN FOCUS MAY WELL END UP ALONG AN OUTFLOW BOUNDARY
OOZING SOUTHWARD INTO THE NORTHERN CONCHO VALLEY AND HEARTLAND
AT NOON. A FEW SHOWERS HAVE PERSISTED ALONG THIS BOUNDARY THROUGH
THE MORNING...AND EXPECT THAT AS THE BOUNDARY MOVES SOUTH INTO A
MORE UNSTABLE AIR MASS...STORMS WILL REDEVELOP. RIGHT NOW...EXPECT
THE STORMS TO DEVELOP NORTH OF THE KSJT TERMINAL BY 21Z...AND PERHAPS
SPREAD SOUTHEAST INTO THE KSJT...KBBD...AND EVENTUALLY KJCT
TERMINALS BY 00Z. WILL RUN A TEMPO FOR STORMS AT THESE SITES. KABI
MAY END UP TOO FAR NORTH...AND KSOA TOO FAR SOUTHWEST...SO WILL
MENTION ONLY A VCTS AT THOSE SITES.

LOW CLOUDS MAKE A SURGE NORTHWARD ONCE AGAIN THIS EVENING...
SPREADING MVFR CEILINGS INTO MOST SITES ONCE AGAIN BY LATE THIS
EVENING OR EARLY THIS MORNING. SOUTHERN LOCATIONS...KJCT AND
KSOA...MAY END UP FLIRTING WITH IFR CEILINGS BY MORNING.

&&

.PREV DISCUSSION... /ISSUED 604 AM CDT TUE MAY 1 2007/

AVIATION...
WIDESPREAD MVFR CIGS OF BKN015-025 EXPECTED ACROSS WEST CENTRAL
TEXAS THIS MORNING WITH CEILINGS LIFTING BY LATE MORNING.
WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS ALL
OF WEST CENTRAL TEXAS CONTINUING THROUGH MOST OF THE NIGHT.

PREV DISCUSSION... /ISSUED 425 AM CDT TUE MAY 1 2007/
THIS AM...UPPER LOW MAIN STORY OVER TX PANHANDLE INTO W OK. WC TX
WILL CONTINUE TO EXPERIENCE STORM AROUND THE SRN SIDE OF THE LOW
AS IT EVER SO SLOWLY MOVES EWD...ONLY TO BE REPLACED BY ANOTHER
DEVELOPING UPPER LOW CURRENTLY OFF THE S CA COAST TO AIDE IN
CONTINUING POPS THROUGH LATE THU. THEN BY THE WEEKEND A STRONG
UPPER LOW DIPS DOWN FROM CA AND THE UPPER STREAM CREATING SRLY
FLOW IN THE MID AND UPPER LEVELS. WILL SET UP FOR ANOTHER ROUND OF
DISTURBANCES FOR THE LATTER PART OF THE WEEKEND INTO THE BEGINNING
OF NEXT WEEK. LOOKING LIKE A RATHER WET FORECAST PERIOD FOR WC TX.
&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  79  63  81  63 /  40  30  30  40
SAN ANGELO  81  64  85  65 /  30  20  30  40
JUNCTION  81  64  84  66 /  30  30  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, May 1, 3:04 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT TUE MAY 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
304 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS
THROUGH THIS EVENING...ESPECIALLY ALONG SEVERAL OLD OUTFLOW
BOUNDARIES. THESE BOUNDARIES WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL
OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE STORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND CONTINUING
INTO WEDNESDAY NIGHT. A VERY UNSTABLE AIR MASS WILL MOVE BACK INTO
WEST CENTRAL TEXAS...COMBINING WITH AN APPROACHING UPPER LEVEL
STORM SYSTEM...AND SEVERAL OUTFLOW BOUNDARIES TO ENHANCE THE
THREAT OF SEVERE STORMS. SEVERE STORMS MAY RAPIDLY DEVELOP WEDNESDAY
AFTERNOON...WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN
ADDITION...VERY HEAVY RAINFALL WILL ALSO BE LIKELY WITH THESE
STORMS...WITH FLASH FLOODING A DISTINCT POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS
EVENING...AND AGAIN ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

07

In the hours before

Local storm report, May 1, 3:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          6 E LOHN                31.32N 99.31W
05/01/2007                   MCCULLOCH          TX   AMATEUR RADIO

            LAND SPOUT TORNADO LASTED FOR ABOUT 15 MINUTES BEFORE
            LIFTING.

&&

JBRAZZEL
Local storm report, May 1, 3:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TORNADO          4 SW BALLINGER          31.69N 100.00W
04/30/2007  F0               RUNNELS            TX   NWS STORM SURVEY

            TORNADO STARTED NEAR HWY 67 SOUTHWEST OF BALLINGER AND
            MOVED TO THE EAST SOUTHEAST FOR 1.5 MILES AND LIFTED JUST
            TO THE EAST SOUTHEAST OF BRUCE FIELD AIRPORT. DAMAGE WAS
            LIMITED TO MAINLY TIN ROOFS AND TREES. HOWEVER A TRACTOR
            TRAILER WAS OVERTURNED AND TWO HANGERS AT THE AIRPORT
            WERE DAMAGED AS WELL. THE TORNADO ALSO KILLED SOME LIVE
            STOCK AS WELL. THE TORNADO WAS JUST UNDER ONE HALF MILE
            WIDE.

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:15 PM CDTSevere Thunderstorm WarningSJTFisher30 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCoke32 min
Apr 30, 8:45 PM CDTSevere Thunderstorm WarningSJTRunnels30 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTFisher, Jones54 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningSJTSterling63 min
Apr 30, 9:20 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels55 min
Apr 30, 9:54 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Apr 30, 9:58 PM CDTTornado WarningSJTConcho, Runnels32 min
Apr 30, 10:27 PM CDTTornado WarningSJTColeman, Concho, Runnels33 min
Apr 30, 10:58 PM CDTSevere Thunderstorm WarningSJTColeman15 min
Apr 30, 11:38 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor37 min
May 1, 12:16 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
May 1, 12:47 AM CDTSevere Thunderstorm WarningSJTColeman23 min
May 1, 3:00 AM CDTFlash Flood WarningSJTBrown2 hr
May 1, 4:04 AM CDTFlash Flood WarningSJTColeman116 min
May 1, 4:20 AM CDTFlash Flood WarningSJTBrown115 min
May 1, 5:55 AM CDTFlash Flood WarningSJTMcCulloch2 hr
May 1, 6:20 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason55 min
May 1, 3:15 PM CDTSevere Thunderstorm WarningSJTMcCulloch30 min
May 1, 3:56 PM CDTTornado WarningSJTMcCulloch, San Saba49 min
May 1, 4:40 PM CDTTornado WarningSJTMcCulloch, Mason, San Saba50 min
May 1, 5:27 PM CDTTornado WarningSJTMason33 min
May 1, 5:47 PM CDTSevere Thunderstorm WarningSJTMason58 min
May 1, 6:38 PM CDTSevere Thunderstorm WarningSJTMason67 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.